Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 58, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Apr 30, 2021, 9:39 AM CDT for Little River County, Arkansas; Bowie County, Red River County, Texas; McCurtain County, Oklahoma. It took effect at May 1, 2021, 4:45 AM CDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2021, 9:39 AM CDT (14:39 UTC)
- In effect from
- May 1, 2021, 4:45 AM CDT
- Expired
- May 1, 2021, 10:52 AM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Little River County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX
The river
Written for the forecast point Red River near Dekalb - Pecan Point (DEKT2). The gauge peaked at 21.44 ft at May 1, 2021, 9:00 AM CDT.
- Action stage
- 23.5 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07336820, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
312
WGUS44 KSHV 301439
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
939 AM CDT Fri Apr 30 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following river in Oklahoma...Arkansas...Texas...
Red River Near Dekalb affecting Red River, McCurtain, Little
River and Bowie Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
ARC081-OKC089-TXC037-387-011615-
/O.NEW.KSHV.FL.W.0058.210501T0945Z-210503T0701Z/
/DEKT2.1.ER.210501T0945Z.210501T1800Z.210502T1300Z.NO/
939 AM CDT Fri Apr 30 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the Red River Near Dekalb.
* From late tonight to late Sunday night.
* At 9:00 AM CDT Friday the stage was 19.8 feet.
* Flood stage is 24 feet.
* Minor flooding is forecast.
* Forecast...The Red River is expected to rise above flood stage
late this Friday evening to a crest of 24.7 feet early Saturday
afternoon. It will then fall below flood stage Sunday morning.
* Impact...Minor overflow of low banks to develop, especially on the
Oklahoma side of the river. Move livestock and equipment to
higher ground. Expect bank erosion especially on the Texas side
of the river.
&&
LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
3390 9516
$$
082 follow-up statements
539
WGUS84 KSHV 010135
FLSSHV
Flood Statement
National Weather Service Shreveport LA
835 PM CDT Fri Apr 30 2021
...The Flood Warning continues for the following rivers in
Oklahoma...Arkansas...Texas...
Red River Near Dekalb affecting Red River, McCurtain, Little
River and Bowie Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Caution is urged when walking near riverbanks.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
ARC081-OKC089-TXC037-387-020145-
/O.EXT.KSHV.FL.W.0058.210501T2116Z-210503T0448Z/
/DEKT2.1.ER.210501T2116Z.210502T0000Z.210502T1048Z.NO/
835 PM CDT Fri Apr 30 2021
...The Flood Warning is now in effect until late Sunday evening...
The Flood Warning continues for
the Red River Near Dekalb.
* From Saturday afternoon to Sunday evening.
* At 7:00 PM CDT Friday the stage was 20.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow afternoon to a crest of 24.5 feet tomorrow evening. It
will then fall below flood stage early Sunday morning.
* Impact...At 24.5 feet, Flooding will continue to decrease along
the Red River, although bank erosion problems will continue.
Minor overflow of low banks will continue, especially on the
Oklahoma side of the river.
&&
LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
3390 9516
$$811
WGUS84 KSHV 011552
FLSSHV
Flood Statement
National Weather Service Shreveport LA
1052 AM CDT Sat May 1 2021
...The Flood Warning is cancelled for the following rivers in
Oklahoma...Arkansas...Texas...
Red River Near Dekalb affecting Red River, McCurtain, Little
River and Bowie Counties.
ARC081-OKC089-TXC037-387-011700-
/O.CAN.KSHV.FL.W.0058.210501T2116Z-210501T1552Z/
/DEKT2.1.ER.210501T2116Z.210502T0000Z.210502T1048Z.NO/
1052 AM CDT Sat May 1 2021
...The Flood Warning for the Red River Near Dekalb has been
cancelled...
The Flood Warning is cancelled for
the Red River Near Dekalb.
* At 9:00 AM CDT Saturday the stage was 21.4 feet.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to rise to a crest of 22.8 feet
tomorrow morning.
&&
LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475
3390 9516
$$
10What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 30, 6:36 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 30, 6:36 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 636 AM CDT Fri Apr 30 2021 .AVIATION... Convection continues generally along and s of a KLFK to KSHV to KMLU line early this morning. This should primarily only affect these terminals through mid morning, although it can't be ruled out later this morning at KTYR/KGGG. Heaviest convection is fcst to remain confined to KLFK. We should see convection begin to wind down prior to 18Z, with most sites seeing some improvement to VFR to ongoing MVFR/IFR flight categories during the afternoon. Otherwise, expect nely to ely winds to continue through the pd, with speeds increasing during the daylight hours to around 8-13 kts. /12/ && .PREV DISCUSSION... /issued 131 AM CDT Fri Apr 30 2021/ SHORT TERM.../Today through Saturday/ Convection continues along a residual boundary draped across our srn areas. This will be the primary concern for the short-term pd, as potential for training of storms along this boundary over the next several hours presents a threat for localized flash flooding. Current one-hour rain rates across Deep E TX are running as high as 2-3 inches/hr, and this is toeing closely to the latest one- hour flash flood guidance. Considered a Flash Flood Watch for Deep E TX and far W Central LA, but in the end have opted to just handle with warnings/advisories as needed due to the relatively short expected duration of this event. Latest hi-res output is in good agreement that the ongoing convection will begin to shift swd and lose intensity towards daybreak. Upper low to continue to hold steady across the Big Bend Region of TX/nrn Mexico, as Thursday's trof continues to depart to the e. This should give us a bit of a break in precip during the afternoon today and continue through much, if not all of Saturday. Temps today likely to run on the cool side with lingering convection and low clouds limiting us to the low to mid 70s. With less convection around and possibly even some peeks of sunshine Saturday, temps will likely end up warmer, toping out in the mid to upper 70s. /12/ LONG TERM.../Saturday Night through Thursday Night/ A very active and unsettled weather pattern is expected to continue through the long-term period. By Saturday night, the closed upper level low which had been essentially cut off from the prevailing flow, will finally begin to lift NE across the Big Bend Region into central Texas with showers and thunderstorms expanding in coverage and intensity across our region through Sunday before the convection gradually begins to taper off from SW to NE along the ejecting upper trough on Sunday night. The main concern with additional convection over the weekend will be the threat of more rainfall on top of what has been observed over the past few days, especially in Deep East Texas this morning. For now, it appears that the weekend rainfall should average around an inch with some isolated higher amounts possible. As we move into early next week, warm air advection will resume on Monday as high temperatures are expected to be in the upper 80s to near 90 degrees in advance of our next major weather disturbance. This next upper trough will be accompanied by a cold front which will begin to advance into our region on Monday night through the day on Tuesday. Due to the very warm air mass in place ahead of it, the threat of severe weather appear likely with damaging winds the most likely threat given the expected upscale growth of storms along an intensifying squall line. However, all modes of severe weather will be in play in addition to the threat of heavy rainfall once again as another 1-2 inches could fall from late Monday night on through Tuesday evening. Isolated higher amounts closer to 3 inches may be possible. Beyond Tuesday night, we will begin to see some gradual improvement through the remainder of the week although another weak shortwave may bring another chance of showers and thunderstorms by Thursday. However, this disturbance looks to be a quick mover with little if any concerns at the moment. Temperatures will return closer to our seasonal averages behind Tuesday's cold front with highs in the mid 70s to lower 80s and lows in the mid 50s to lower 60s. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 61 76 65 / 60 20 40 70 MLU 73 60 78 64 / 60 10 20 60 DEQ 76 56 76 61 / 20 10 30 70 TXK 74 61 76 64 / 40 10 30 70 ELD 74 57 78 61 / 40 10 20 60 TYR 72 62 75 65 / 60 30 60 80 GGG 70 60 75 63 / 60 20 50 80 LFK 74 63 76 65 / 90 30 50 80 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/19
Hazardous weather outlook, Apr 30, 6:37 AM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 637 AM CDT Fri Apr 30 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011145- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 637 AM CDT Fri Apr 30 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will be possible today through tonight, primarily along and south of the Interstate 30 corridor. While a few storms may be strong at times, no organized threat of severe weather is anticipated at this time. Otherwise, expect periods of heavy rainfall with the strongest storms which should remain along and south of Interstate 20. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... The threat of thunderstorms will continue through the weekend as an upper level storm system shifts across the region. Once again, the severe threat will remain very low with this weekend's system. However, thunderstorms will return once again by late Monday night through Tuesday with an increasing threat of severe thunderstorms along and ahead of a cold front. Damaging winds appear to be the most likely threat, but all modes of severe weather will be in play. In addition, heavy rainfall may pose a flash flood threat. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through this weekend. 19
In the hours before
Local storm report, Apr 30, 4:54 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
454 AM CDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 6 ESE NACOGDOCHES 31.57N 94.57W
04/30/2021 NACOGDOCHES TX LAW ENFORCEMENT
WATER COVERING THE ROAD ALONG HWY 21 AT
COUNTY ROAD 508.
&&
19Local storm report, Apr 30, 4:58 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 AM CDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 9 SW NACOGDOCHES 31.53N 94.77W
04/30/2021 NACOGDOCHES TX LAW ENFORCEMENT
WATER COVERING BOTH LANES ALONG HWY 7 AT THE
INTERSECTION OF FM 2782.
&&
19Local storm report, Apr 30, 5:01 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 AM CDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 5 WSW NACOGDOCHES 31.58N 94.72W
04/30/2021 NACOGDOCHES TX LAW ENFORCEMENT
WATER COVERING THE ROAD ALONG COUNTY ROAD
715 AT FM 225.
&&
19Local storm report, Apr 30, 5:05 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 AM CDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 4 SSW NACOGDOCHES 31.56N 94.68W
04/30/2021 NACOGDOCHES TX LAW ENFORCEMENT
HWY 59 SOUTH FLOODED AT THE INTERSECTION OF
COUNTY ROAD 522.
&&
19Local storm report, Apr 30, 5:09 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
509 AM CDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM FLASH FLOOD 8 NNW CHIRENO 31.61N 94.39W
04/30/2021 NACOGDOCHES TX LAW ENFORCEMENT
FM 95 FLOODED AT POLLY BRANCH.
&&
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:15 PM CDT | Special Weather Statement | SHV | Shelby | 45 min |
| Apr 30, 12:04 AM CDT | Special Weather Statement | SHV | Shelby | 41 min |
| Apr 30, 12:39 AM CDT | Special Weather Statement | SHV | Shelby | 51 min |
| Apr 30, 1:24 AM CDT | Special Weather Statement | SHV | Sabine | 51 min |
| Apr 30, 3:28 AM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby | 3 hr |
| Apr 30, 4:11 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, San Augustine, Shelby | 3 hr |
| Apr 30, 5:10 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 46 days |
| Apr 30, 5:12 AM CDT | River Flood Warning | SHV | Sabine, San Augustine | 40 hr |
| Apr 30, 5:14 AM CDT | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 51 days |
| Apr 30, 6:22 AM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 113 min |
| Apr 30, 7:18 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 13 hr |
Nearby
River Flood Warnings in Texas, 2021River Flood Warnings in Arkansas, 2021River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.